J Korean Pediatr Soc.  1998 May;41(5):711-715.

A Case of Dexamethasone induced Hypertrophic Cardiomyopathy in Neonate with Bronchopulmonary Dysplasia

Affiliations
  • 1Department of Pediatrics, College of Medicine, Korea University, Seoul, Korea.

Abstract

Although hypertrophic cardiomyopathy is uncommon in infant and children, we have experienced a case of dexamethasone induced hypertrophic cardiomyopathy in preterm baby who had bronchopulmonary dysplasia. This patient had hyaline membrane disease. Therefore, he received prolonged mechanical ventilation that resulted in bronchopulmonary dysplasia. After we carried out dexamethasone therapy for 7 days, hypertrophic cardiomyopathy appeared in his echocardiographic finding. We discontinued dexamethasone and then, hypertrophic cardiomyopathy improved. We report this case with the review of the associated literatures.

Keyword

Preterm baby; Dexamethasone; Hypertrophic cardiomyopathy; Bronchopulmonary dysplasia
Full Text Links
  • KJP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr